What Drugs Make Your Eyes Pinned?
Many physical symptoms go hand-in-hand with substance abuse – some that can be easily mistaken for other issues, and some that are pretty self-explanatory. Dilated pupils and pinned pupils are some of the more self-explanatory physical symptoms, and if you know someone who constantly has dilated (large) or pinned (small) pupils, there is a very good chance that he or she has been using a chemical substance of one kind or another.
But which drugs cause changes to the size of the pupil, and what can be done if someone you love is experiencing this telltale symptom of drug abuse?
The following drugs have a propensity to make your pupils appear dilated (larger):
- Methamphetamine/Crystal meth
- Hallucinogenic drugs like LSD, mescaline, and MDMA
- Bath salts and other synthetic cathinone
- Crack cocaine
- Benzodiazepines like Xanax, Valium and Klonopin
If you notice that someone you care about has pupils that are frequently dilated or pinned, there are several steps you can take. First of all, take note that there are several other reasons why pupils might appear this way. Unless you have substantial evidence that points towards drug abuse, dilated pupils could be a result of:
- Brain injury
- A heightened emotional state
- Certain health conditions
- Some prescription medications
- Eye injuries
If you believe changes to the size of the pupil are a result of drug abuse, start with an open and honest conversation in a safe setting. Address the subject, and if you need additional insight or support, reach out to Evoke Wellness FL – we are always available to help.
Dilated Pupils vs. Pinned Pupils
Pinned pupils appear smaller – when pupils are constricted, it is known as miosis. The drugs that cause eyes to appear pinned include:
- Prescription opioids like oxycodone and hydrocodone
- Synthetic opioids like fentanyl
Unlike dilated pupils, if someone constantly has pinned eyes there is a good chance that they are suffering from opioid addiction – there are not many other medical explanations. If you know someone who has pinned eyes – especially if the size of the pupils doesn’t enlarge and restrict with a change in lighting – he or she is likely misusing a prescription opioid, a synthetic opioid, or heroin.
Other Physical Symptoms of Opioid Abuse
Having pinned eyes is only one telltale sign of opioid abuse. However, there are many signs and symptoms that can lead a person to calculate someone is abusing opiates. Some other physical signs to look for can often include:
- Excessive drowsiness and fatigue
- Loss of appetite, which often leads to weight loss
- Runny nose
- Watery eyes
- Excessive yawning
- Lack of attention paid to personal hygiene
- Regularly nodding off, or appearing to move in and out of consciousness
- Shallow breathing and respiratory depression
- Bruising or track marks on the arms (common with intravenous use)
Of course, physical symptoms are just a piece of the puzzle – many behavioral symptoms coincide with opioid abuse, such as isolation from family and friends, a lack of motivation at work or school, legal and financial issues, and significant mood swings.
Several signs go hand-in-hand with opioid overdose, which includes pinned eyes. Additional symptoms include bluish fingers, toes, and lips, extremely shallow breathing, and a complete loss of consciousness. If you are ever in the presence of someone who is experiencing an opioid overdose, call 911 immediately.
Drug Treatment at Evoke Wellness FL
At Evoke Wellness FL, we are dedicated to treating men and women of all ages and walks of life who have been suffering from an opioid abuse disorder, no matter how severe. Our unique and highly individualized detox program incorporates top-notch medical care and intensive therapy, allowing clients to heal on an emotional, mental, and physical level. If you or someone you love has been struggling with opioid abuse, give us a call today. Because this specific type of substance is so highly addictive and can easily lead to overdose, medical detox is always a necessary first step on the road to recovery.